MAUDE Adverse Event Report: STERIS CORPORATION STERIS; SURGICAL TABLE

STERIS CORPORATION STERIS; SURGICAL TABLE
Model Number 4095 SURGICAL TABLE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the table and found the adhesive of the "hook" strip of the velcro table pad detached from the table.Prior to the technician's arrival, the customer had already replaced the strip of the velcro table pad.The technician tested the surgical table, confirmed it to be operating according to specifications, and returned it to service.Upon discussion with user facility personnel, the technician learned that user facility personnel were cleaning the velcro pad with disinfecting wipes and re-installing the pads while still wet.This caused the adhesive on the table pad to remain exposed to the disinfectant wipe and over time caused it to detach from the installation point on the tabletop resulting in the reported event.The 4095 general surgical table operator manual states, " warning - personal injury hazard.When installing any table accessory, check for correct attachment and tighten securely (if appropriate).Do not use worn or damaged accessory.Check installation before using any accessory.Unanticipated table movement could cause patient injury.Patient must be secured to the table in accordance with recommended positioning practices.Failure to keep the patient properly secured with the patient safety straps at all times could result in death or serious injury." in addition, the 4095 general surgical table operator manual states, "caution - possible equipment damage.After performing cleaning procedures, ensure pads, tabletop, and x-ray tops are completely dry before reinstalling.Failure to do so can result in damage to tabletop and pads.Moisture trapped between pads and x-ray tops may contribute to equipment damage, such as x-ray top warpage." the surgical table is not under steris service agreement for maintenance activities.The user facility is responsible for all maintenance activities.While onsite, the technician counseled user facility personnel on the proper cleaning procedures for the table, specifically ensuring that the pads are completed dry before reinstalling.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during an "abdominal surgery" without any chest restraint to the patient, their 4095 surgical table pad began to slide toward the lowered head section while the table was in trendelenburg position.User facility personnel leveled the table and moved the patient to their original position.The procedure was completed successfully.No report of injury or procedure delay.

Brand Name
STERIS
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20098210
Report Number1043572-2024-00058
Device Sequence Number7748228
Product Code FQO
UDI-Device Identifier00724995195236
UDI-Public(01)00724995195236(11)230119
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4095 SURGICAL TABLE
Device Catalogue NumberST013911002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown